Alert archive / Colorado / Special Weather Statements in 2015

Special Weather Statement, NWS Pueblo, CO

May 7, 2015Huerfano County, Colorado

NWS Pueblo, CO issued this special weather statement at May 7, 2015, 7:21 PM MDT for Huerfano County, Colorado. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 7, 2015, 7:21 PM MDT (01:21 UTC)
Expired
May 7, 2015, 7:45 PM MDT
In force
24 min
Issued by
NWS Pueblo, CO

County Huerfano County, CO

The radar

The Pueblo radar (KPUX), 115 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.4 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2015-05-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2015-05-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1286 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
98 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

457 
WWUS85 KPUB 080121
SPSPUB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT THU MAY 7 2015
 
COZ087-088-080145-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
721 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 745 PM MDT...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AGUILAR...OR 26 MILES
NORTHWEST OF TRINIDAD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3751 10488 3768 10472 3751 10446 3743 10478
TIME...MOT...LOC 0120Z 253DEG 11KT 3750 10473 

$$

SR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this special weather statement went out at May 7, 5:57 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, May 7, 5:57 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT THU MAY 7 2015

.UPDATE...
ISSUED AT 539 PM MDT THU MAY 7 2015

UPDATED MAINLY POPS PER CURRENT WSR TRENDS AND LATEST HI RES
GUIDANCE. LOOKS LIKE A BROKEN LINE OF STORMS WILL BUILD OVER
THE I-25 CORRIDOR...THEN MOVE E THIS EVENING. EXPECT LOWERING
CIGS OVER THE AREA WITH PRECIP REDEVELOPING OVER NRN I-25
AND THE SRN FRONT RANGE LATE THIS EVENING AND OVERNIGHT. ROSE

&&

.SHORT TERM...(THIS EVENING THROUGH FRIDAY)
ISSUED AT 212 PM MDT THU MAY 7 2015

CURRENTLY...STEEP LOW LEVEL LAPSE RATES...FAIRLY COLD AIR ALOFT
AND SURFACE CAPES OVER 1000 J/KG HAVE COMBINED TO GENERATE VERY
EFFICIENT HAIL PRODUCING TSRA ACROSS EL PASO COUNTY...WITH 6-8 INCH
DEEP ACCUMULATIONS SLOWING TRAFFIC AND CAUSING DRAINAGE PROBLEMS
OVER THE NORTH SIDE OF COLORADO SPRINGS. TOUGH TO FIND MUCH UPPER
LEVEL FORCING...THOUGH THERE IS A HINT OF A WEAK SHORT WAVE LIFTING
NORTHEASTWARD THROUGH THE FOUR CORNERS IN THE LATEST WATER VAPOR
LOOP. ELSEWHERE ON THE PLAINS...CAPES RUNNING 1000-1500 J/KG....WITH
BEST INSTABILITY SOUTH OF THE ARKANSAS RIVER WHERE STRATUS CLEARED
FASTEST EARLIER THIS MORNING. FOR THE REMAINDER OF THE
AFTERNOON...SVR TSRA WATCH ISSUED FOR PLAINS ALONG AND EAST OF I-25
WITH MAIN THREAT BEING LARGE HAIL...THOUGH ISOLATED CELLS ACROSS LAS
ANIMAS/BACA COUNTIES HAVE SHOWN SOME SUPERCELLULAR CHARACTERISTICS
WITH A LEAST A LOW THREAT OF A TORNADO.

TONIGHT...TSRA MIGRATE EASTWARD THIS EVENING...WITH LATEST HRRR
KEEPING STRONGEST STORMS ALONG THE PALMER DIVIDE AND ACROSS LAS
ANIMAS/BACA COUNTIES THROUGH THE EVENING BEFORE A LOOSELY ORGANIZED
LINE FORMS NEAR THE KS BORDER LATER IN THE EVENING. HRRR ALSO HINTS
AT A NEW ROUND OF CONVECTION ALONG THE I-25 CORRIDOR IN PUEBLO/EL
PASO COUNTIES 05Z-06Z AS OUTFLOW ENHANCED UPSLOPE FLOW PUSHES BACK
WESTWARD. OVERALL...WILL KEEP POPS IN PLACE MOST LOCATIONS THROUGH
THE NIGHT...HIGHEST CHANCES EL PASO/TELLER COUNTIES.

THURSDAY...STILL A FEW LINGERING -SHRA DURING THE MORNING WITH LOW
LEVEL MOISTURE/UPSLOPE AND WEAK WARM ADVECTION LIFT DEVELOPING OVER
THE OLD FRONTAL BOUNDARY. BY AFTERNOON...EXPECT WARM FRONT TO LIE
ALONG THE NM BORDER AROUND MIDDAY BEFORE LIFTING NORTHWARD TOWARD
THE ARK RIVER BY EVENING. ALONG AND NORTH OF THE BOUNDARY...EASTERLY
BL FLOW COMBINED WITH FAIRLY DEEP INSTABILITY WILL LEAD TO ANOTHER
ROUND OF STRONG TO SEVERE THUNDERSTORMS AS CAPES RANGE FROM 1-2K
J/KG AND 0-6KM SHEAR APPROACHES 50 KTS. ELSEWHERE OVER THE MOUNTAINS
AND HIGH VALLEYS...LITTLE CHANGE IN THE PATTERN AS SCT AFTERNOON
TSRA WILL DEVELOP ONCE AGAIN...WITH HIGHEST POPS GENERALLY OVER THE
NORTHERN HALF OF THE AREA. MAX TEMPS LITTLE CHANGED WITH
CLOUDS/MOISTURE/PRECIP PERSISTING.

.LONG TERM...(FRIDAY NIGHT THROUGH THURSDAY)
ISSUED AT 212 PM MDT THU MAY 7 2015

THERE IS A HIGH DEGREE OF ENSEMBLE SPREAD THROUGH THE EXTENDED
PERIOD WITH ACTIVE WEATHER LOOKING TO CONTINUE FOR THE NEXT
SEVERAL DAYS. CONFIDENCE IN THE FORECAST IS ON THE HIGHER SIDE
THROUGH THE WEEKEND...WITH LESS CONFIDENCE EARLY TO MIDDLE NEXT
WEEK.

FRIDAY NIGHT THROUGH SUNDAY NIGHT...A STRONG UPPER LEVEL LOW
PRESSURE SYSTEM IS FORECAST TO MOVE OUT OF THE DESERT
SOUTHWEST...NORTHEAST ACROSS SOUTHERN COLORADO INTO THE NORTHERN
PLAINS. SEVERAL ROUNDS OF WEATHER ARE EXPECTED WITH THIS STORM
SYSTEM AND PREPARATIONS SHOULD BE MADE FOR MOUNTAIN
SNOWFALL...SEVERE WEATHER ON THE PLAINS AND FLOODING POTENTIAL IN
SATURATED AREAS.

A SHORTWAVE TROUGH WILL BE EJECTING AROUND THE LOW ACROSS
COLORADO FRIDAY NIGHT. EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO
BE ONGOING ACROSS THE REGION. SHEAR AND INSTABILITY WILL BE
SUFFICIENT FOR A FEW STRONG TO SEVERE THUNDERSTORMS FRIDAY
EVENING...ESPECIALLY EAST OF A LA JUNTA TO KIM LINE. STRONG WINDS
AND LARGE HAIL ARE THE PRIMARY THREATS...AND AN ISOLATED TORNADO
IS POSSIBLE. THESE STORMS WILL SHIFT EAST INTO WESTERN KANSAS
THROUGH THE LATE EVENING HOURS. ELSEWHERE...SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS AND ADJACENT
PLAINS. LOCALLY HEAVY RAINFALL IS POSSIBLE AND SMALL HAIL FRIDAY
EVENING. IF A STRONGER STORM CAN IMPACT TELLER AND EL PASO
COUNTIES...FLASH FLOODING WILL BE POSSIBLE. THIS ACTIVITY SHOULD
CONTINUE THROUGH FRIDAY NIGHT.

THE UPPER LEVEL LOW IS FORECAST TO MOVE NORTHEAST ACROSS SOUTHERN
INTO EASTERN COLORADO ON SATURDAY. SEVERAL CONCERNS AS THE UPPER
SYSTEM EJECTS ACROSS THE AREA...THE POTENTIAL FOR SEVERE WEATHER
ALONG THE KANSAS BORDER...HEAVY RAINFALL WRAPPING AROUND THE
SYSTEM OVER THE PALMER DIVIDE AND INTO THE RAMPART RANGE AND SNOW
LEVELS. ALL OF THESE WEATHER CONCERNS WILL DEPEND ON THE EXACT
STORM PATH. THE NAM AND ECMWF HAVE A MORE FAVORABLE SOUTHERN
SOLUTION...WHILE THE GFS IS SLIGHTLY NORTH AND WOULD LIMIT THE
HEAVY RAINFALL THREAT IN PARTICULAR. AS FOR THE SEVERE WEATHER
THREAT...MODELS ARE IN GOOD AGREEMENT WITH A DRYLINE DEVELOPING
OVER THE EASTERN PLAINS AND TRACKING THROUGH THE AFTERNOON.
CONVECTION IS FORECAST TO DEVELOP ALONG THE DRYLINE DURING THE
AFTERNOON HOURS...AND STORMS THAT DO DEVELOP WILL LIKELY BECOME
SEVERE. THE MAIN QUESTION IS HOW FAR EAST OR WEST THE STORMS
DEVELOP. HAVE A FEELING THE SEVERE WEATHER THREAT WILL BE LIMITED
TO ALONG THE KANSAS BORDER. ELSEWHERE...FLOW BEHIND THE SURFACE
LOW WILL PROVIDE STRONG LOW LEVEL UPSLOPE FLOW OVER THE PALMER
DIVIDE INTO THE RAMPART RANGE. THIS UPSLOPE FLOW COMBINED WITH
ABUNDANT MOISTURE WILL PROVIDE A FOCUS FOR HEAVY RAINFALL ALONG
THE LEE SLOPES OF THE RAMPART RANGE AND PALMER DIVIDE. THESE AREAS
HAVE SEEN HEAVY RAINFALL LATELY AND ARE SATURATED...AND FLOODING
WILL BE POSSIBLE...ESPECIALLY WITH THE ECMWF AND NAM STORM TRACK.
SNOW LEVELS WILL LIKELY BE HIGH THROUGH THE DAY ON SATURDAY WITH
SEVERAL INCHES EXPECTED ABOVE 10 KFT.

THE UPPER LEVEL LOW WILL PULL OFF INTO THE CENTRAL PLAINS SATURDAY
NIGHT INTO SUNDAY. WRAP AROUND FLOW AND SOME MODELS ARE PRODUCING
A TROWAL FEATURE OVER NORTHERN COLORADO KEEPING DECENT
PRECIPITATION ACROSS MUCH OF THE REGION. GFS HAS THIS FEATURE
NORTH...HOWEVER THE ECMWF AND NAM ARE SOUTH AND HAVE THIS FEATURE
IMPACTING THE AREA THROUGH SUNDAY MORNING. COLD AIR WILL BE
FILTERING INTO THE REGION WHICH WILL LIKELY DROP SNOW LEVELS DOWN
TO AROUND 7 KFT SUNDAY MORNING. THIS COULD LEAD TO SNOW ON THE
PALMER DIVIDE AND AN INCH OR TWO OF ACCUMULATION GRASSY SURFACE.
EXPECT MOST AREAS TO SEE CONTINUED SHOWER ACTIVITY IN THE COLD
WRAP AROUND FLOW THROUGHOUT THE DAY ON SUNDAY.

MONDAY THROUGH THURSDAY...THE UPPER SYSTEM WILL BE SHIFTING OFF
TO THE NORTHEAST WITH THE NEXT SYSTEM TAKING SHAPE BY THE MIDDLE
OF THE WEEK. EXPECT CONTINUED SHOWER AND THUNDERSTORM ACTIVITY
EACH AFTERNOON AND EVENING ACROSS THE MOUNTAINS...MOVING OUT IN
THE PLAINS. THE NEXT SYSTEM WILL LIKELY IMPACT THE AREA WEDNESDAY
INTO THURSDAY WITH ANOTHER ROUND OF WIDESPREAD SHOWER AND
THUNDERSTORM ACTIVITY BY THURSDAY.  MOZLEY

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z FRIDAY EVENING)
ISSUED AT 554 PM MDT THU MAY 7 2015

NO BIG CHANGES TO THE 00Z TAFS. STILL EXPECTING LOW CIGS TO
DEVELOP OVER THE ERN CO PLAINS ESPECIALLY AFTER 06Z TONIGHT...
LASTING THROUGH 15-18Z FRI MORNING. CIGS WILL BE LOWEST...IFR
TO LIFR...AT KCOS WHERE THERE COULD BE SOME LIGHT PRECIP THROUGH
THE MORNING. CLEARING CONDITIONS SHOULD LEAD TO ANOTHER ROUND OF
STORMS FRI AFTERNOON. SOME OF THESE STORMS COULD BE SVR...WITH
DAMAGING WINDS AND LARGE HAIL. ROSE

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...ROSE
SHORT TERM...PETERSEN
LONG TERM...MOZLEY
AVIATION...ROSE
Hazardous weather outlook, May 7, 11:53 AM MDT, 7 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1153 AM MDT THU MAY 7 2015

COZ058>089-093>099-081800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1153 AM MDT THU MAY 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MOUNTAINS
AND SPREAD EASTWARD INTO THE SOUTHEAST PLAINS DURING THE AFTERNOON
AND EVENING. A FEW THUNDERSTORMS COULD BECOME SEVERE ACROSS THE
SOUTHEAST PLAINS...WITH HAIL UP TO 1.5 INCHES IN DIAMETER...WIND
GUSTS TO AROUND 60 MPH...LIGHTNING...AND HEAVY RAINFALL THE PRIMARY
STORM THREATS. THE THREAT FOR SEVERE THUNDERSTORMS WILL BE GREATEST
FOR LOCATIONS EAST OF INTERSTATE 25 AND SOUTH OF HIGHWAY 50. AN
ISOLATED SHORT- LIVED TORNADO WILL ALSO BE POSSIBLE ACROSS THE
SOUTHEAST PLAINS...PARTICULARLY ALONG THE PALMER DIVIDE IN
NORTHEAST PORTIONS OF EL PASO COUNTY...AND ACROSS THE NORTHERN
SLOPES OF THE RATON RIDGE IN LAS ANIMAS AND BACA COUNTIES.

ALTHOUGH THUNDERSTORMS WILL STILL BE HIT OR MISS FOR THE BURN SCARS
TODAY...SHOULD A STRONGER STORM IMPACT THESE AREAS...FLASH FLOODING
WILL BE POSSIBLE. URBAN AREAS...AND LOCATIONS WITH SATURATED SOILS
FROM RECENT HEAVY RAINS COULD ALSO EXPERIENCE FLASH FLOODING IF
IMPACTED BY A STRONGER STORM TODAY.

ACROSS THE MOUNTAINS AND VALLEYS...THUNDERSTORMS WILL BE MORE HIGH
BASED...WITH THE MAIN THREAT BEING LIGHTNING...WIND GUSTS TO AROUND
45 MPH...AND BRIEF HEAVY RAIN.  SNOW WILL FALL FOR ELEVATIONS ABOVE
11000 FEET TODAY AND TONIGHT WHERE SPOTTY ACCUMULATIONS OF 1 TO 5
INCHES WILL BE POSSIBLE ACROSS THE HIGHER PEAKS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS CAN BE EXPECTED FRIDAY AND
SATURDAY WITH LIGHTNING...GUSTY WINDS AND SMALL HAIL BEING THE
MAIN THREATS. HOWEVER THERE WILL BE THE POTENTIAL FOR A FEW SEVERE
STORMS OVER THE SOUTHEAST PLAINS AND I-25 CORRIDOR ON FRIDAY...
WITH HAIL AROUND 1.5 INCHES IN DIAMETER AND WIND GUSTS IN EXCESS
OF 60 MPH BEING THE MAIN SEVERE THREATS. THE AREA THAT WILL HAVE
THE BEST CHANCE FOR SEVERE STORMS FRIDAY AFTERNOON AND
EVENING...WILL BE OVER THE FAR SOUTHEAST CORNER OF THE STATE. ON
SATURDAY A DRY LINE MAY SET UP NEAR THE FAR EASTERN BORDER...WITH
THE POTENTIAL FOR ONE OR TWO SEVERE STORMS...ESPECIALLY OVER KIOWA
AND PROWERS COUNTIES. HAIL AROUND 1 INCH IN DIAMETER AND WINDS
AROUND 60 MPH WILL BE THE MAIN THREATS.

SATURDAY NIGHT COOLER AIR WILL MOVE OVER THE AREA AND SNOW CAN BE
EXPECTED OVER THE MOUNTAIN AREAS. PIKES PEAK...TELLER COUNTY AND
THE CENTRAL MOUNTAINS WILL PROBABLY SEE A COUPLE TO SEVERAL
INCHES OF SNOW ACCUMULATION...WHILE NORTHERN PORTIONS OF EL PASO
COUNTY MAY SEE A COUPLE TO A FEW INCHES. ALTHOUGH SOME PORTIONS OF
SOUTHERN EL PASO COUNTY MAY ALSO SEE SNOW...LITTLE IF ANY
ACCUMULATION IS EXPECTED.

ISOLATED THUNDERSTORMS WILL BE POSSIBLE OVER AND NEAR THE
MOUNTAINS ON MONDAY AND TUESDAY...WITH ISOLATED TO SCATTERED
THUNDERSTORMS BEING POSSIBLE ACROSS MUCH OF THE AREA ON WEDNESDAY.
LIGHTNING AND GUSTY WINDS WILL BE THE MAIN THREATS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
POSSIBLE AFTER 1 PM ACROSS THE SOUTHEAST PLAINS.

10/88

In the hours before

Local storm report, May 7, 5:35 PM MDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
535 PM MDT THU MAY 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             8 NE COLORADO CITY      38.03N 104.75W
05/07/2015  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

RMG
Special weather statement, May 7, 5:38 PM MDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
538 PM MDT THU MAY 7 2015

COZ086-087-080015-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
538 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUERFANO AND
CENTRAL PUEBLO COUNTIES UNTIL 615 PM MDT...

AT 537 PM MDT...THE PUBLIC REPORTED A STRONG THUNDERSTORM 14 MILES
EAST OF GREENHORN MOUNTAIN...OR 24 MILES SOUTH OF PUEBLO...MOVING
NORTHEAST AT 35 MPH.

PENNY TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN PUEBLO...SALT CREEK AND COLORADO CITY.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3783 10474 3793 10487 3828 10462 3805 10433
TIME...MOT...LOC 2337Z 218DEG 29KT 3794 10476

KAM
Special weather statement, May 7, 6:04 PM MDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
604 PM MDT THU MAY 7 2015

COZ079-086-087-080100-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
604 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO AND SOUTHWESTERN
PUEBLO COUNTIES UNTIL 700 PM MDT...

AT 604 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER WALSENBURG...OR 37 MILES NORTHWEST OF
TRINIDAD...MOVING NORTH AT 20 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG AND COLORADO CITY.

LAT...LON 3756 10471 3759 10493 3790 10493 3787 10460
TIME...MOT...LOC 0004Z 187DEG 17KT 3765 10481

LW
Special weather statement, May 7, 6:28 PM MDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
628 PM MDT THU MAY 7 2015

COZ083-086-080130-
CANON CITY VICINITY/EASTERN FREMONT COUNTY CO-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
628 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PUEBLO AND
SOUTHEASTERN FREMONT COUNTIES UNTIL 730 PM MDT...

AT 628 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES WEST OF PUEBLO RESERVOIR...OR 14 MILES
WEST OF PUEBLO...MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL...WINDS IN EXCESS OF 40 MPH...HEAVY RAIN AND
LIGHTNING CAN BE EXPECTED WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN PUEBLO...PUEBLO RESERVOIR AND PUEBLO WEST.

LAT...LON 3811 10483 3820 10503 3850 10486 3836 10457
TIME...MOT...LOC 0028Z 211DEG 18KT 3823 10488

LW
Special weather statement, May 7, 6:43 PM MDT, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
643 PM MDT THU MAY 7 2015

COZ096-080145-
EASTERN KIOWA COUNTY CO-
643 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KIOWA COUNTY UNTIL
745 PM MDT...

AT 643 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES SOUTH OF FIRSTVIEW...MOVING EAST AT 30
MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHEASTERN KIOWA
COUNTY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FOR
SOUTHEASTERN COLORADO.

LAT...LON 3847 10211 3854 10273 3861 10273 3862 10210
TIME...MOT...LOC 0043Z 273DEG 31KT 3863 10254

LW
Special weather statement, May 7, 7:21 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
721 PM MDT THU MAY 7 2015

COZ087-088-080145-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
721 PM MDT THU MAY 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN LAS ANIMAS AND
SOUTHEASTERN HUERFANO COUNTIES UNTIL 745 PM MDT...

AT 720 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHWEST OF AGUILAR...OR 26 MILES
NORTHWEST OF TRINIDAD...MOVING EAST AT 15 MPH.

NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3751 10488 3768 10472 3751 10446 3743 10478
TIME...MOT...LOC 0120Z 253DEG 11KT 3750 10473

SR

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 7, 6:04 PM MDTSpecial Weather StatementPUBHuerfano56 min
May 7, 6:28 PM MDTSpecial Weather StatementPUBPueblo62 min
May 7, 6:43 PM MDTSpecial Weather StatementPUBKiowa62 min
May 7, 7:10 PM MDTSevere Thunderstorm WarningPUBKiowa65 min
May 7, 7:46 PM MDTSpecial Weather StatementPUBHuerfano44 min
May 7, 8:15 PM MDTTornado WarningPUBHuerfano, Las Animas18 min
May 7, 9:08 PM MDTWinter Storm WatchPUBChaffee, El Paso, Lake, Saguache, Teller32 hr
May 7, 9:10 PM MDTSpecial Weather StatementPUBLas Animas65 min
May 7, 9:31 PM MDTSevere Thunderstorm WarningPUBLas Animas, Otero29 min
May 7, 10:24 PM MDTSpecial Weather StatementPUBProwers66 min
May 8, 12:27 AM MDTSpecial Weather StatementPUBBent33 min
May 8, 12:32 AM MDTSpecial Weather StatementPUBKiowa28 min
May 8, 12:55 AM MDTSpecial Weather StatementPUBBent35 min
May 8, 1:05 AM MDTSpecial Weather StatementPUBProwers25 min
May 8, 6:16 AM MDTSpecial Weather StatementPUBTeller29 min
May 8, 6:49 AM MDTSpecial Weather StatementPUBTeller26 min
May 8, 7:37 AM MDTAreal Flood AdvisoryPUBEl Paso3 hr
May 8, 8:55 AM MDTSpecial Weather StatementPUBEl Paso35 min
May 8, 9:29 AM MDTSpecial Weather StatementPUBEl Paso31 min
May 8, 10:12 AM MDTSpecial Weather StatementPUBEl Paso33 min
May 8, 12:50 PM MDTRiver Flood WarningPUBEl Paso18 hr
May 8, 12:50 PM MDTRiver Flood WarningPUBEl Paso, Otero6 days
May 8, 1:10 PM MDTSpecial Weather StatementPUBPueblo35 min
May 8, 1:54 PM MDTSevere Thunderstorm WarningPUBPueblo36 min
May 8, 1:58 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo32 min
May 8, 2:07 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas23 min
May 8, 2:18 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 8, 2:26 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
May 8, 2:32 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo28 min
May 8, 2:43 PM MDTTornado WarningPUBPueblo32 min
May 8, 2:51 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas24 min
May 8, 2:59 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo31 min
May 8, 3:04 PM MDTSpecial Weather StatementPUBFremont26 min
May 8, 3:12 PM MDTSevere Thunderstorm WarningPUBHuerfano, Las Animas, Pueblo33 min
May 8, 3:13 PM MDTSevere Thunderstorm WarningPUBPueblo32 min
May 8, 3:40 PM MDTSevere Thunderstorm WarningPUBPueblo35 min
May 8, 3:42 PM MDTTornado WarningPUBHuerfano, Las Animas, Otero, Pueblo33 min
May 8, 3:58 PM MDTSpecial Weather StatementPUBEl Paso32 min
May 8, 4:11 PM MDTSpecial Weather StatementPUBEl Paso49 min
May 8, 4:11 PM MDTSevere Thunderstorm WarningPUBPueblo34 min
May 8, 4:12 PM MDTTornado WarningPUBLas Animas, Otero, Pueblo33 min
May 8, 4:29 PM MDTSevere Thunderstorm WarningPUBEl Paso, Pueblo61 min
May 8, 4:39 PM MDTTornado WarningPUBOtero, Pueblo36 min
May 8, 5:05 PM MDTSevere Thunderstorm WarningPUBOtero25 min
May 8, 5:14 PM MDTSpecial Weather StatementPUBTeller46 min
May 8, 5:28 PM MDTSevere Thunderstorm WarningPUBOtero47 min
May 8, 5:33 PM MDTSpecial Weather StatementPUBEl Paso27 min
May 8, 5:53 PM MDTSpecial Weather StatementPUBTeller67 min

Nearby

Special Weather Statements in Colorado, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.